Alert archive / New York / Winter Storm Warnings in 2005

Winter Storm Warning 1, NWS New York, NY

December 5, 2005Suffolk County, New York; Southeastern Connecticut Planning Region, Connecticut

NWS New York, NY issued this winter storm warning at Dec 5, 2005, 4:52 AM EST for Suffolk County, New York; Southeastern Connecticut Planning Region, Connecticut. It took effect at Dec 5, 2005, 7:00 PM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 5, 2005, 4:52 AM EST (09:52 UTC)
In effect from
Dec 5, 2005, 7:00 PM EST
Expired
Dec 5, 2005, 12:56 PM EST
In force
Issued by
NWS New York, NY

Counties Southeastern Connecticut Planning Region, CT, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 56 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2005-12-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2005-12-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -223 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
-223 m²/s²
0-3 km storm-relative helicity
-126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KOKX 050952
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
452 AM EST MON DEC 5 2005

...SIGNIFICANT SNOWFALL POSSIBLE TONIGHT INTO TUESDAY...

.LOW PRESSURE WILL MOVE OFF THE SOUTHEAST COAST THIS AFTERNOON...AND
INTENSIFY AS IT TRACKS TO THE NORTH AND EAST INTO TUESDAY. BY TUESDAY
EVENING THE STORM IS EXPECTED TO START MOVING AWAY FROM THE AREA.
WHILE THERE IS STILL SOME UNCERTAINTY AS TO THE EXACT TRACK OF THE
STORM...IT NOW APPEARS LIKELY THAT EASTERN LONG ISLAND AND EXTREME
SOUTHEAST CONNECTICUT COULD RECEIVE SIGNIFICANT SNOWFALL...WITH MOST
OF THE REMAINDER OF THE TRI-STATE AREA RECEIVING A 
MODERATE SNOWFALL. 

STAYED TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEB SITE AT
WEATHER.GOV/NYC FOR FURTHER DETAILS AND UPDATES.

CTZ012-NYZ078>081-051800-
/O.UPG.KOKX.WS.A.0001.051206T0000Z-051206T2300Z/
/O.NEW.KOKX.WS.W.0001.051206T0000Z-051206T2300Z/
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
452 AM EST MON DEC 5 2005

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 6 PM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 PM EST
TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL BEGIN BY THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT.
ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE BY TUESDAY MORNING. THE
SNOW WILL THEN CONTINUE THROUGH TUESDAY MORNING..AND TAPER OFF IN THE
AFTERNOON. ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE. 
BY THE TIME THE SNOW ENDS EARLY TUESDAY EVENING...TOTAL SNOW
ACCUMULATIONS OF 5 TO 7 INCHES ARE POSSIBLE.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL
VERY HAZARDOUS. 

$$

CTZ011-051800-
/O.UPG.KOKX.WS.A.0001.051206T0000Z-051206T2300Z/
/O.NEW.KOKX.SN.Y.0002.051206T0000Z-051206T1700Z/
SOUTHERN MIDDLESEX-
452 AM EST MON DEC 5 2005

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 12 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 12 PM EST
TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW IS EXPECTED TO BEGIN EARLY THIS EVENING AND CONTINUE THROUGH THE
OVERNIGHT. ACCUMULATIONS OF 3 TO 4 INCHES ARE POSSIBLE BY TUESDAY
MORNING. THE SNOW WILL THEN CONTINUE THROUGH TUESDAY MORNING...AND
TAPER OFF EARLY IN THE AFTERNOON. ADDITIONAL ACCUMULATIONS OF 1 TO 2
INCHES ARE POSSIBLE. BY THE TIME THE SNOW ENDS LATE TUESDAY
AFTERNOON...TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CTZ008-051800-
/O.UPG.KOKX.WS.A.0001.051206T0000Z-051206T2300Z/
/O.NEW.KOKX.SN.Y.0002.051206T0300Z-051206T2300Z/
NORTHERN NEW LONDON-
452 AM EST MON DEC 5 2005

...SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST
TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW IS EXPECTED TO BEGIN LATE THIS EVENING AND CONTINUE THROUGH THE
OVERNIGHT. ACCUMULATIONS OF 3 TO 4 INCHES ARE POSSIBLE BY TUESDAY
MORNING. THE SNOW WILL THEN CONTINUE THROUGH TUESDAY MORNING...AND
TAPER OFF EARLY IN THE AFTERNOON. ADDITIONAL ACCUMULATIONS OF 1 TO 2
INCHES ARE POSSIBLE. BY THE TIME THE SNOW ENDS LATE TUESDAY
AFTERNOON...TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CTZ009-010-NJZ003>006-011-NYZ071>077-051800-
/O.NEW.KOKX.SN.Y.0002.051206T0000Z-051206T1700Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-BERGEN-EASTERN PASSAIC-
ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
452 AM EST MON DEC 5 2005

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 12 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 12 PM EST
TUESDAY. 

SNOW IS EXPECTED TO BEGIN BY THIS EVENING AND CONTINUE THROUGH THE
OVERNIGHT. ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE BY TUESDAY
MORNING. THE SNOW WILL THEN CONTINUE THROUGH TUESDAY MORNING...AND
TAPER OFF EARLY IN THE AFTERNOON. ADDITIONAL ACCUMULATIONS OF AN INCH
OR LESS ARE POSSIBLE. BY THE TIME THE SNOW ENDS EARLY TUESDAY
AFTERNOON...TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CTZ007-051800-
/O.NEW.KOKX.SN.Y.0002.051206T0300Z-051206T2300Z/
NORTHERN MIDDLESEX-
452 AM EST MON DEC 5 2005

...SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM EST
TUESDAY. 

SNOW IS EXPECTED TO BEGIN LATE THIS EVENING AND CONTINUE THROUGH THE
OVERNIGHT. ACCUMULATIONS OF 3 TO 4 INCHES ARE POSSIBLE BY TUESDAY
MORNING. THE SNOW WILL THEN CONTINUE THROUGH TUESDAY MORNING...AND
TAPER OFF EARLY IN THE AFTERNOON. ADDITIONAL ACCUMULATIONS OF 1 TO 2
INCHES ARE POSSIBLE. BY THE TIME THE SNOW ENDS LATE TUESDAY
AFTERNOON...TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NJZ002-NYZ069-070-051800-
/O.NEW.KOKX.SN.Y.0002.051206T0000Z-051206T1700Z/
WESTERN PASSAIC-ROCKLAND-NORTHERN WESTCHESTER-
452 AM EST MON DEC 5 2005

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 12 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 12 PM EST
TUESDAY. 

SNOW IS EXPECTED TO BEGIN THIS EVENING AND CONTINUE THROUGH THE
OVERNIGHT. ACCUMULATIONS OF 3 TO 4 INCHES ARE POSSIBLE BY TUESDAY
MORNING. THE SNOW WILL THEN CONTINUE THROUGH TUESDAY MORNING...AND
TAPER OFF EARLY IN THE AFTERNOON. ADDITIONAL ACCUMULATIONS OF AN INCH
OR LESS ARE POSSIBLE. BY THE TIME THE SNOW ENDS EARLY TUESDAY
AFTERNOON...TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CTZ005-006-NYZ068-051800-
/O.NEW.KOKX.SN.Y.0002.051206T0300Z-051206T1700Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-PUTNAM-
452 AM EST MON DEC 5 2005

...SNOW ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 12 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 12 PM
EST TUESDAY. 

SNOW IS EXPECTED TO BEGIN LATE THIS EVENING AND CONTINUE THROUGH THE
OVERNIGHT. ACCUMULATIONS OF 3 TO 4 INCHES ARE POSSIBLE BY TUESDAY
MORNING. THE SNOW WILL THEN CONTINUE THROUGH TUESDAY MORNING...AND
TAPER OFF EARLY IN THE AFTERNOON. ADDITIONAL ACCUMULATIONS OF AN INCH
OR LESS ARE POSSIBLE. BY THE TIME THE SNOW ENDS LATE TUESDAY
AFTERNOON...TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

GOODMAN
1 follow-up statement
000 
WWUS41 KOKX 051756
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE UPTON NY
1256 PM EST MON DEC 5 2005

...SIGNIFICANT SNOWFALL POSSIBLE TONIGHT INTO TUESDAY...

.LOW PRESSURE DEVELOPING OVER THE SOUTHEAST STATES THIS AFTERNOON
WILL TRACK TO THE NORTHEAST...MOVING OFF THE MID ATLANTIC COAST
OVERNIGHT AND THEN WELL EAST OF LONG ISLAND TUESDAY AFTERNOON. A
BAND OF HEAVY SNOW TO THE NORTH AND WEST OF THIS LOW TRACK WILL
LIKELY IMPACT EASTERN LONG ISLAND AND EXTREME SOUTHEAST CONNECTICUT
WITH A SIGNIFICANT SNOWFALL EVENT.

STAYED TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEB SITE AT
WEATHER.GOV/NYC FOR FURTHER DETAILS AND UPDATES.

CTZ012-NYZ078>081-060300-
/O.CAN.KOKX.WS.W.0001.051206T0000Z-051206T2300Z/
/O.NEW.KOKX.HS.W.0001.051206T0000Z-051206T2300Z/
SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
1256 PM EST MON DEC 5 2005

...WINTER STORM WARNING IS CANCELLED...
...HEAVY SNOW WARNING IN EFFECT FROM 7 PM THIS EVENING TO 6 PM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A HEAVY SNOW
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 6 PM EST
TUESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. 

SNOW WILL BEGIN THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT.
ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE BY TUESDAY MORNING.
THE SNOW WILL THEN CONTINUE THROUGH TUESDAY MORNING..AND TAPER OFF
IN THE AFTERNOON. ADDITIONAL ACCUMULATIONS OF 1 TO 2 INCHES ARE
POSSIBLE. BY THE TIME THE SNOW ENDS EARLY TUESDAY EVENING...TOTAL
SNOW ACCUMULATIONS OF 5 TO 7 INCHES ARE POSSIBLE.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

CTZ009>011-NJZ003>006-011-NYZ071>077-060300-
/O.CON.KOKX.SN.Y.0002.051206T0000Z-051206T1700Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-NASSAU-
1256 PM EST MON DEC 5 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
12 PM EST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 12 PM
EST TUESDAY. 

SNOW IS EXPECTED TO BEGIN THIS EVENING AND CONTINUE THROUGH THE
OVERNIGHT. ACCUMULATIONS OF 3 TO 4 INCHES ARE POSSIBLE BY TUESDAY
MORNING. THE SNOW WILL THEN CONTINUE THROUGH TUESDAY MORNING...AND
TAPER OFF EARLY IN THE AFTERNOON. ADDITIONAL ACCUMULATIONS OF 1 TO
2 INCHES ARE POSSIBLE. BY THE TIME THE SNOW ENDS TUESDAY
AFTERNOON...TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE
POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CTZ007-008-060300-
/O.CON.KOKX.SN.Y.0002.051206T0300Z-051206T2300Z/
NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
1256 PM EST MON DEC 5 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
6 PM EST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 6 PM
EST TUESDAY. 

SNOW IS EXPECTED TO BEGIN LATE THIS EVENING AND CONTINUE THROUGH
THE OVERNIGHT. ACCUMULATIONS OF 3 TO 4 INCHES ARE POSSIBLE BY
TUESDAY MORNING. THE SNOW WILL THEN CONTINUE THROUGH TUESDAY
MORNING...AND TAPER OFF EARLY IN THE AFTERNOON. ADDITIONAL
ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE. BY THE TIME THE SNOW
ENDS LATE TUESDAY AFTERNOON...TOTAL SNOW ACCUMULATIONS OF 4 TO
6 INCHES ARE POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

NJZ002-NYZ069-070-060300-
/O.CON.KOKX.SN.Y.0002.051206T0000Z-051206T1700Z/
WESTERN PASSAIC-ROCKLAND-NORTHERN WESTCHESTER-
1256 PM EST MON DEC 5 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
12 PM EST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 12 PM
EST TUESDAY. 

SNOW IS EXPECTED TO BEGIN THIS EVENING AND CONTINUE THROUGH THE
OVERNIGHT. ACCUMULATIONS OF 3 TO 4 INCHES ARE POSSIBLE BY TUESDAY
MORNING. THE SNOW WILL THEN CONTINUE THROUGH TUESDAY MORNING...
AND TAPER OFF EARLY IN THE AFTERNOON. ADDITIONAL ACCUMULATIONS OF
AN INCH OR LESS ARE POSSIBLE. BY THE TIME THE SNOW ENDS EARLY
TUESDAY AFTERNOON...TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE
POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CTZ005-006-NYZ068-060300-
/O.CON.KOKX.SN.Y.0002.051206T0300Z-051206T1700Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-PUTNAM-
1256 PM EST MON DEC 5 2005

...SNOW ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
12 PM EST TUESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
12 PM EST TUESDAY. 

SNOW IS EXPECTED TO BEGIN LATE THIS EVENING AND CONTINUE THROUGH
THE OVERNIGHT. ACCUMULATIONS OF 3 TO 4 INCHES ARE POSSIBLE BY
TUESDAY MORNING. THE SNOW WILL THEN CONTINUE THROUGH TUESDAY
MORNING...AND TAPER OFF EARLY IN THE AFTERNOON. ADDITIONAL
ACCUMULATIONS OF AN INCH OR LESS ARE POSSIBLE. BY THE TIME THE
SNOW ENDS LATE TUESDAY AFTERNOON...TOTAL SNOW ACCUMULATIONS OF
3 TO 5 INCHES ARE POSSIBLE.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this winter storm warning went out at Dec 4, 9:40 PM EST, 7 hours 12 minutes earlier.

Area forecast discussion, Dec 4, 9:40 PM EST, 7 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
940 PM EST SUN DEC 4 2005

.NEAR TERM (TONIGHT)...
HIGHER PRESSURE AT THE SFC CONTINUES TO BUILD INTO THE REGION ON
NWLY WINDS. SKIES HAVE PRETTY MUCH CLEARED OUT...AND WILL REFLECT
THIS TREND IN THE EVENING UPDATE. TEMPERATURES ARE DROPPING...AND
THIS COMBINED WITH THE AFTERNOON SNOWMELT IS CONTRIBUTING TO THE
FORMATION OF BLACK ICE. WE HAVE NOWCASTED FOR THIS.
&&

.SHORT TERM (MONDAY THROUGH TUESDAY NIGHT)...

EVENING UPDATE OF THE SHORT TERM...

THE MAIN GOAL OF THE EVENING SHIFT (AND ANY SHIFT FOR THAT MATTER)
IS TO TRY TO IMPROVE ON THE CURRENT FORECAST. I HAVE BEEN PERUSING
ALL SORTS OF DATA THIS EVENING TO SEE IF I CAN DO JUST THAT.
HOWEVER...AFTER LOOKING AT THE MODEL INITIALIZATION FIELDS...UPPER
AIR DATA...SATELLITE AND RADAR IMAGERY...AS WELL AS THE 00Z NAM AND
NGM...I HAVE COME TO THE CONCLUSION THAT I CANT BE CONFIDENT THAT
I WOULD IMPROVE THE CURRENT FORECAST AS FAR AS THE POTENTIAL STORM
GOES. THERES NOT A PIECE OF DATA AVAILABLE THAT WOULD MAKE ME
CONFIDENT ENOUGH TO GO AHEAD AND CHANGE SNOW AMOUNTS AND WINTER
STORM WATCHES AT THIS TIME.

RADAR MOSAICS SHOW THAT THE PRECIP SHIELD IN THE SOUTH IS A LITTLE
FURTHER NORTH THAN PROGGED BY SOME MODELS...BUT THIS COULD BE
TEMPORARY. HOWEVER...IT DOES CONCERN ME. THE 00Z NGM CAME IN A
LITTLE FURTHER SOUTH WITH THE SFC LOW AND HAS CUT BACK ON ITS QPF BY
HALF. THE 00Z NAM LOOKS BE BE SIMILAR TO ITS 18Z COUNTERPART. IT
SEEMS TO ME THAT THE 18Z GFS IS MORE ON TRACK THAN THE 00Z NAM WITH
RESPECT TO THE UPPER LOW NEAR JAMES BAY ACCORDING TO THE 00Z RAOBS.
THUS...I CANNOT DISCOUNT ITS OFFSHORE SOLN DOWN THE ROAD. THE EXACT
EFFECT THIS POTENTIAL STORM MAY HAVE ON THE TRI-STATE AREA WILL NOT
BE KNOWN UNTIL THINGS START UNFOLDING. ANY SLIGHT SHIFT NORTH OR
SOUTH WITH THE EVENTUAL COASTAL LOW WILL HAVE SIGNIFICANT
CONSEQUENCES AS TO THE SENSIBLE WEATHER COME MONDAY NIGHT INTO TUE.
MODELS ARE BECOMING LESS AND LESS IMPORTANT NOW THAT WE ARE ROUGHLY
24 HOURS FROM THE START OF THIS POTENTIAL EVENT...SO ALL EYES WILL
HAVE TO TURN TO THE VARIOUS REMOTE SENSING OBSERVATIONS WE HAVE AVBL
TO US. STAY TUNED.

...END OF EVENING SHORT TERM UPDATE...REST OF SHORT TERM IS
UNCHANGED FROM SUNDAY AFTERNOON...

UNCERTAINTY CONTINUES WITH THE TRACK OF THE LOW UP ALONG THE COAST
FOR LATER MONDAY INTO TUESDAY. HIGH SHIFTS OFF THE NORTHEAST COAST
AS DEVELOPING LOW MOVES OFF THE SOUTHEAST. PLENTY OF COLD AIR IN
PLACE BEHIND THE HIGH AND LOW EXPECTED TO TRACK FAR ENOUGH SOUTH AND
EAST THAT THE AREA WILL REMAIN IN THE COLD AIR THROUGH THE EVENT.
THUS THE PRECIPITATION WILL BE IN THE FORM OF ALL SNOW. WILL GO
WITH A COMPROMISE OF THE MODELS AND BRING SNOW TO ALL OF THE AREA
MONDAY EVENING INTO TUESDAY EVENING. HEAVIEST WILL BE ACROSS THE
SOUTHERN AND EASTERN ZONES. CONFIDENCE IS LOW WITH THE TRACK OF THE
SYSTEM AND WILL GO WITH MINIMAL AMOUNTS FOR A WINTER STORM WATCH FOR
SUFFOLK NY AND SOUTHERN MIDDLESEX AND ALL ON NEW LONDON COUNTIES
CT.

SYSTEM IS RATHER FAST MOVING WITH THE MAIN EVENT OVERNIGHT MONDAY
INTO TUESDAY MORNING.
&&

.LONG TERM (WEDNESDAY THROUGH SUNDAY)...
HIGH PRESSURE WILL BE BUILDING SLOW EAST THROUGH THE PERIOD AND MOVE
INTO THE SOUTHEASTERN STATES SATURDAY. THIS WILL BRING DRY WEATHER
TO THE REGION FOR THE PERIOD. WITH A CONTINUING NORTHERLY FLOW
TEMPERATURE ARE EXPECTED TO REMAIN BELOW NORMAL THROUGH THE PERIOD.
SUNDAY THE HIGH SHIFTS OFF THE COAST AND A COLD FRONT WILL DROP DOWN
FROM SOUTHERN CANADA. COULD BE A SLIGHT CHANCE OF PRECIPITATION LATE
IN THE PERIOD SUNDAY BUT WILL NOT INCLUDE AT THIS TIME.
&&

.MARINE...
SCA REMAINS UP ON OCEAN WATERS DUE TO >25 KT GUSTS AND 5-6 FT SEAS
AS OFFSHORE GRADIENT TIGHTENS. WEAK HIGH PRES PASSING THROUGH AREA
WATERS ON MON WILL RELAX THIS GRADIENT...ALLOWING CONDITIONS TO
BRIEFLY SUBSIDE BELOW SCA CRITERIA.

CONDITIONS THEN GO DOWNHILL MON NIGHT AS INTENSIFYING LOW PRES
PASSES WELL SOUTH AND EAST OF LONG ISLAND. WINDS/SEAS BUILD BACK UP
TO SCA CRITERIA AS THE GRADIENT AROUND THIS LOW TIGHTENS. WINDS MAY
POSSIBLY INCREASE TO GALE WARN CRITERIA ON OCEAN...BUT NOT QUITE
CONFIDENT ENOUGH TO MENTION IT YET. NAM AND GFS DIFFER ON
TIMING...STRENGTH AND POSITION OF LOW...WITH NAM BEING A BIT
STRONGER AND CLOSER.

WINDY CONDITIONS WILL REMAIN IN PLACE ON AREA WATERS THROUGH THE END
OF THE WEEK...AND WINDS/SEAS WILL REMAIN ABOVE SCA CRITERIA ON OCEAN
WATERS.
&&

.AVIATION...
VFR CONDITIONS EXPECTED TONIGHT THROUGH MONDAY.
&&

.HYDROLOGY...
DRY TONIGHT INTO MONDAY...THEN PRECIPITATION MOVES INTO THE REGION
MONDAY EVENING AND CONTINUES UNTIL EARLY TUESDAY EVENING. THE
PRECIPITATION WILL BE IN THE FORM OF ALL SNOW SO NOT FLOODING
PROBLEMS ON THE AREA RIVERS AND STREAMS WILL RESULT. DRY WEATHER
THEN RETURNS TUESDAY EVENING.
&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WATCH FOR CTZ 008-011-012 FROM 7 PM MONDAY THROUGH
     6 PM TUESDAY.
NJ...NONE.
NY...WINTER STORM WATCH FOR NYZ 078>081 FROM 7 PM MONDAY THROUGH 6
     PM TUESDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ350-353-355
         UNTIL 7 AM MONDAY.
      ...SMALL CRAFT ADVISORY FOR ANZ330-335-338
         FROM 1 AM TUESDAY TO 1 PM WEDNESDAY.
      ...SMALL CRAFT ADVISORY FOR ANZ350-353-355
         FROM 1 AM TUESDAY TO 7 PM FRIDAY.
&&

EVENING UPDATE TO THE NEAR/SHORT TERM...EKSTER
Hazardous weather outlook, Dec 4, 3:46 PM EST, 13 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
346 PM EST SUN DEC 4 2005

CTZ008-011-012-NYZ078>081-052100-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
346 PM EST SUN DEC 4 2005

..WINTER STORM WATCH IN EFFECT MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
CONNECTICUT AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WATCH IS IN EFFECT FOR PORTIONS OF SOUTHEAST
CONNECTICUT AND EASTERN LONG ISLAND...FROM MONDAY EVENING THROUGH
TUESDAY AFTERNOON...FOR THE POTENTIAL OF 6 INCHES OR MORE OF
SNOWFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE BE NEEDED FOR SNOWFALL REPORTS SHOULD THE EVENT
MATERIALIZE.

ANZ338-CTZ005>007-009-010-NJZ002>006-011-NYZ067>077-052100-
NEW YORK HARBOR-NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
NORTHERN MIDDLESEX-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-QUEENS-NASSAU-
346 PM EST SUN DEC 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MORE SIGNIFICANT WINTER STORM COULD BRING ADDITIONAL MODERATE SNOW
ACCUMULATIONS MONDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE BE NEEDED FOR SNOWFALL REPORTS SHOULD THE EVENT
MATERIALIZE.

ANZ330-335-052100-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
346 PM EST SUN DEC 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MORE SIGNIFICANT WINTER STORM MON NIGHT INTO TUE COULD PRODUCE WIND
GUSTS REACHING SMALL CRAFT ADVISORY CRITERIA OF 25 KT...AND REDUCE
VSBY BELOW 1 NM IN SNOW. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ350-353-355-052100-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
346 PM EST SUN DEC 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT OVERNIGHT...FOR WIND GUSTS UP
TO 30 KT AND SEAS BUILDING TO 4 TO 6 FT. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A MORE SIGNIFICANT WINTER STORM COULD REDUCE VSBY BELOW 1 NM IN SNOW
MON NIGHT INTO TUE...AND PRODUCE WIND GUSTS APPROACHING GALE FORCE
ON TUE AS IT MOVES E OF THE LOCAL WATERS. SMALL CRAFT ADVISORY
CONDITIONS WILL LIKELY FOLLOW FROM TUE NIGHT INTO THU. OTHERWISE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 4:52 AM ESTSnow AdvisoryOKXBronx, Kings, New York, Putnam, Richmond, Rockland and 2 more29 hr
Dec 5, 12:56 PM ESTHeavy Snow WarningOKXSuffolk16 hr

Nearby

Winter Storm Warnings in New York, 2005Winter Storm Warnings in Connecticut, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.